MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY ABLATION CATHETER, SENSOR ENABLED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY ABLATION CATHETER, SENSOR ENABLED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A-FASE-FJ
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 06/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of cerebral injury was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cva may have been procedure related.
 
Event or Problem Description
Following the procedure, the patient experienced a potential cerebrovascular injury, respiratory failure, and elevated white blood cell count.Post ablation, the patient had respiratory secretions and blockages of four lobes in the lungs.The secretions were removed and diuresis was performed and the patient was successfully extubated.The respiratory compromise was attributed to volume overload during the procedure and general anesthesia.Additionally, the patient's white blood cell count (wbc) was elevated, however this occurred due to intra-aortic balloon pump insertion.Antibiotics were administered and the wbc count decreased.The patient also complained of diplopia post procedure and a ct was performed which revealed no evidence of acute infarct or intracranial hemorrhage but a small chronic left cerebellar infarct was present.The patient's act was between 268 and 334 throughout the procedure.The patient was administered heparin and statin and the symptoms resolved after the patient was discharged.The patient had a history of transient ischemic attacks with no residual deficits.Echo was performed a week before the procedure to rule out thrombus and ice was performed prior to initiating mapping and no thrombus was observed.The cause of the cerebral injury is unknown and there were no contributing anomalies during the procedure.The patient is in stable condition.There were no performance issues with any abbott device.

Brand Name
FLEXABILITY ABLATION CATHETER, SENSOR ENABLED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key10285808
Report Number3005334138-2020-00294
Device Sequence Number19005174
Product Code OAD
UDI-Device Identifier05415067020086
UDI-Public05415067020086
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberA-FASE-FJ
Device Catalogue NumberA-FASE-FJ
Device Lot Number6538247
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2020
Initial Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;